Alert archive / Missouri / Heat Advisories in 2011

Heat Advisory 6, NWS St. Louis, MO

August 23, 201129 counties in Missouri; 17 counties in Illinois

NWS St. Louis, MO issued this heat advisory at Aug 23, 2011, 3:35 AM CDT for 29 counties in Missouri; 17 counties in Illinois. It took effect at Aug 24, 2011, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2011, 3:35 AM CDT (08:35 UTC)
In effect from
Aug 24, 2011, 12:00 PM CDT
Expired
Aug 24, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS St. Louis, MO
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2185 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WWUS73 KLSX 230835
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
335 AM CDT TUE AUG 23 2011

...HOT AND HUMID CONDITIONS EXPECTED WEDNESDAY...

ILZ100>102-MOZ041-047>051-059>065-232100-
/O.NEW.KLSX.HT.Y.0006.110824T1700Z-110825T0000Z/
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-MONITEAU MO-COLE MO-
OSAGE MO-CALLAWAY MO-MONTGOMERY MO-GASCONADE MO-WARREN MO-
ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-
JEFFERSON MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...COLUMBIA...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
335 AM CDT TUE AUG 23 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. 

* HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED WEDNESDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

CVKING
3 follow-up statements
878 
WWUS73 KLSX 232058
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT TUE AUG 23 2011

...HOT AND HUMID CONDITIONS EXPECTED WEDNESDAY...

ILZ058>060-064-065-069-070-074-079-097>099-MOZ034>036-042-052-
072>075-084-085-099-240900-
/O.EXA.KLSX.HT.Y.0006.110824T1700Z-110825T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL-
MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO-LINCOLN MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...BOWLING GREEN...MEXICO...FARMINGTON
358 PM CDT TUE AUG 23 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. 

* TIMING...A DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS
  EXPECTED WEDNESDAY AFTERNOON AND EARLY WEDNESDAY EVENING

* HEAT INDEX VALUES...HEAT INDEX VALUES ARE EXPECTED TO PEAK
  AROUND 105 DEGREES.

* IMPACTS...THESE HIGH LEVELS OF HEAT AND HUMDIITY WILL THREATEN
  THE HEALTH OF SOME INDIVIDUALS...ESPECIALLY THE YOUNG...THE
  ELDERLY...THOSE WITH CHRONIC HEALTH PROBLEMS...AND THOSE THAT
  ARE REQUIRED TO WORK OUTDOORS FOR PROLONGED PERIODS.    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

ILZ100>102-MOZ041-047>051-059>065-240900-
/O.CON.KLSX.HT.Y.0006.110824T1700Z-110825T0000Z/
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-MONITEAU MO-COLE MO-
OSAGE MO-CALLAWAY MO-MONTGOMERY MO-GASCONADE MO-WARREN MO-
ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-
JEFFERSON MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...COLUMBIA...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
358 PM CDT TUE AUG 23 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
WEDNESDAY...

* TIMING...A DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS
  EXPECTED WEDNESDAY AFTERNOON AND EARLY WEDNESDAY EVENING.

* HEAT INDEX VALUES...HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO
  THE 105 TO 110 DEGREE RANGE. 

* IMPACTS...THESE HIGH LEVELS OF HEAT AND HUMDIITY WILL THREATEN
  THE HEALTH OF SOME INDIVIDUALS...ESPECIALLY THE YOUNG...THE
  ELDERLY...THOSE WITH CHRONIC HEALTH PROBLEMS...AND THOSE THAT
  ARE REQUIRED TO WORK OUTDOORS FOR PROLONGED PERIODS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

TRUETT
930 
WWUS73 KLSX 240837
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
337 AM CDT WED AUG 24 2011

...HOT AND HUMID CONDITIONS EXPECTED TODAY...

ILZ095-096-MOZ018-019-026-027-242045-
/O.EXA.KLSX.HT.Y.0006.110824T1700Z-110825T0000Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
337 AM CDT WED AUG 24 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...A DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS
  EXPECTED THIS AFTERNOON AND EVENING.

* HEAT INDEX VALUES...HEAT INDEX VALUES ARE EXPECTED TO CLIMB 
  INTO THE 105 TO 110 DEGREE RANGE. 

* IMPACTS...THESE HIGH LEVELS OF HEAT AND HUMDIITY WILL THREATEN 
  THE HEALTH OF SOME INDIVIDUALS...ESPECIALLY THE YOUNG...THE 
  ELDERLY...THOSE WITH CHRONIC HEALTH PROBLEMS...AND THOSE THAT 
  ARE REQUIRED TO WORK OUTDOORS FOR PROLONGED PERIODS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042-
047>052-059>065-072>075-084-085-099-242045-
/O.CON.KLSX.HT.Y.0006.110824T1700Z-110825T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-MONROE MO-RALLS MO-PIKE MO-
BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-
FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-
CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...
MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...
FARMINGTON
337 AM CDT WED AUG 24 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* TIMING...A DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS
  EXPECTED THIS AFTERNOON AND EVENING.

* HEAT INDEX VALUES...HEAT INDEX VALUES ARE EXPECTED TO CLIMB 
  INTO THE 105 TO 110 DEGREE RANGE. 

* IMPACTS...THESE HIGH LEVELS OF HEAT AND HUMDIITY WILL THREATEN 
  THE HEALTH OF SOME INDIVIDUALS...ESPECIALLY THE YOUNG...THE 
  ELDERLY...THOSE WITH CHRONIC HEALTH PROBLEMS...AND THOSE THAT 
  ARE REQUIRED TO WORK OUTDOORS FOR PROLONGED PERIODS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

CVKING
056 
WWUS73 KLSX 242348
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT WED AUG 24 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-250100-
/O.EXP.KLSX.HT.Y.0006.000000T0000Z-110825T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
648 PM CDT WED AUG 24 2011

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

TEMPERATURES ARE FALLING THROUGH THE LOWER 90S THIS EVENING...AND
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. HEAT INDEX VALUES
WILL FALL BELOW 105 AFTER 700 PM. THEREFORE THE HEAT ADVISORY WILL
BE ALLOWED TO EXPIRE.

$$

CARNEY

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Aug 23, 12:08 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 23, 12:08 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 AM CDT TUE AUG 23 2011

.DISCUSSION...
/350 PM CDT MON AUG 22 2011/

WEAK WAA REGIME...WHICH IS ATTEMPTING TO PUSH UNSTABLE AIR BACK
ACROSS CWA...COMBINED WITH WEAK DYNAMICS ASSOCIATED WITH NW FLOW
ALOFT...IS MAKING FOR A TRICKY PRECIPITATION FORECAST OVER THE NEXT
36 HOURS (AS EVIDENCE...SEE RENEGADE SHOWERS/ISOLD TSRA THAT DOTTED
E MO AND PARTS OF S CENTRAL IL THIS MORNING).  THE MUCH STRONGER
MORNING CONVECTION DROPPED SOUTH ACROSS WESTERN MISSOURI...AND THE
RESIDUAL EFFECTS OF THIS ACTIVITY (PRIMARILY ASSOCIATED WITH OUTFLOW
BOUNDARY) ARE NOW LOCATED OVER SW/S CENTRAL MO.

BELIEVE THAT THIS ONGOING ACTIVITY WILL CONTINUE TO DROP SE AND
REMAIN OUT OF OUR AREA THIS EVENING.  HOWEVER...AS WAA GRADUALLY
INCREASES LATER TONIGHT A CHANCE OF THUNDERSTORMS SHOULD RETURN TO
THE NW HALF OF THE CWA.  GIVEN HOW FAR EAST THIS MORNINGS PRECIP
REACHED THIS MAY NOT BE FAR ENOUGH...AND EVENING SHIFT WILL HAVE TO
MONITOR FOR POSSIBLE EXPANSION.

WITH THE AFOREMENTIONED PATTERN REMAINING IN PLACE THROUGH TUESDAY
NIGHT...HAVE CONTINUED LOW POPS ACROSS MOST OF THE AREA.  THESE
TRENDS WILL ALMOST UNDOUBTEDLY NEED TWEEKING WITH TIME...BUT
FINE-TUNING WILL PROBABLY BE LIMITED TO FIRST PERIOD WHEN PRECIP
TRENDS BECOME A BIT MORE CLEAR CUT.

IN THE TUESDAY NIGHT-WED TIME FRAME...PRECIPITATION THREAT SHOULD
TRANSITION FROM ELEVATED TO MORE SURFACE BASED AS THRUST OF ELEVATED
WAA/LIFT SHIFTS INTO THE OHIO VALLEY AND SURFACE WARM SECTOR SURGES
INTO OUR AREA.  AS MENTIONED YESTERDAY THE PRIMARY QUESTION FOR
WEDNESDAY AFTERNOON AND WED NIGHTS PRECIP IS WHETHER SURFACED BASED
CONVERGENCE AND WEAK DYNAMICS WILL BE ABLE TO BREAK WHAT IS PROGGED
TO BE A FAIRLY STOUT CAP.  AIRMASS WILL BECOME EXTREMELY UNSTABLE SO
IF CAP CAN BE BROKEN THE GOING CHANCE POPS WILL PROBABLY NOT BE HIGH
ENOUGH...BUT ON THE OTHER HAND IF CAN DOES HOLD THEY WILL BE TOO
HIGH. ONCE AGAIN...FINE TUNING THIS THREAT WILL HAVE TO WAIT UNTIL
ALL IMPORTANT SPECIFICS BECOME A BIT MORE CLEAR.

AS FAR AS TEMPERATURES ARE CONCERNED...IT CERTAINLY APPEARS THAT
WEDNESDAY WILL PROVIDE AREA WITH A TRUE TASTE OF LATE SUMMER HEAT
AND AND HUMIDITY.  THERMAL AXIS OF 22-26C AIR AT 85H SHOULD
CERTAINLY MEAN M-U 90S FOR MOST OF THE AREA...AND IF CAP DOESN'T
BREAK TOO SOON IN THE DAY WOULDN'T BE A BIT SURPRISED IF SOME SPOTS
IN THE CLIMATOLOGICALLY FAVORED AREAS OF CENTRAL/E CENTRAL MO HIT
THE CENTURY MARK.  THIS WILL ALSO MEAN THAT HEAT INDEX VALUES MAY
APPROACH ADVISORY CRITERIA...BUT WILL WAIT FOR ONE MORE MODEL
CYCLE TO PIN DOWN SPECIFICS OF THIS SCENARIO BEFORE GOING OUT WITH
HEADLINE. HOWEVER...WILL HIGHLIGHT HEAT INDEX VALUES BETWEEN 100
AND 110 IN BOTH THE HWO AND THE ZONES.

COLD FRONT SHOULD SWEEP THROUGH THE AREA WEDNESDAY NIGHT...ENDING
THE TSRA THREAT BY THURSDAY.   THE CHANGE IN AIRMASS BEHIND THIS
FRONT WILL NOT BE A HUGE FALL-LIKE COOL DOWN AND IN REALITY WITH THE
UPPER RIDGE HOLDING FIRM OVER THE NATIONS MIDSECTION TEMPERATURES
WILL REMAIN ABOVE NORMAL FOR THE REST OF THE WEEK.  HOWEVER...IT
SHOULD CERTAINLY BE ENOUGH TO LIMIT THE HIGH LEVELS OF HEAT AND
HUMIDITY TO WEDNESDAY.

WITH UPPER RIDGE HOLDING OVER THE CENTRAL CONUS WESTERLIES WILL BE
DISPLACED WELL TO THE NORTH. THE MEDIUM RANGE SOLUTIONS DO INDICATE
SHORTWAVE IN THE WESTERLIES WILL PUSH THROUGH UPPER MISSISSIPPI
VALLEY LATE FRIDAY AND SATURDAY...BUT WITH THE PRIMARY DYNAMICS N OF
OUR AREA WILL LEAVE FORECAST DRY DURING THIS TIME PERIOD.
HOWEVER...THERE IS GOOD AGREEMENT IN THE MEDIUM RANGE SOLUTIONS THAT
FAIRLY STRONG SHORTWAVE SHOUD DROP INTO THE AREA SUNDAY NIGHT AND
MONDAY...AND GIVEN THIS AGREEMENT HAVE ADDED TSRA TO FORECAST FOR
THIS TIME FRAME.

TRUETT

&&

.AVIATION...
/1145 PM CDT MON AUG 22 2011/

THUNDERSTORMS CONTINUE TO BE THE PRIMARY CONCERN FOR THE NEXT
24-36 HOURS. VFR AND DRY CONDITIONS WILL PREVAIL ACROSS THE BI-
STATE REGION...BUT AM EXPECTING ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE AREA. CURRENTLY IT
LOOKS LIKE THE STORMS WILL DEVELOP NEAR OR EAST OF THE MISSISSIPPI
RIVER...BUT CONFIDENCE IS LOW AT THIS TIME. SCATTERED AFTERNOON
THUNDERSTORMS ARE ALSO POSSIBLE...PERHAPS MORE LIKELY...DURING THE
HEAT OF THE DAY IN COMBINATION WITH A PASSING UPPER LEVEL
DISTURBANCE.

SPECIFICS FOR KSTL...

VFR AND DRY CONDITIONS WILL PREVAIL AT LAMBERT FOR THE NEXT 24 TO
30 HOURS. ISOLATED SHOWERS OR THUNDERSTORMS MAY FORM NEAR OR EAST
OF THE MISSISSIPPI RIVER AROUND SUNRISE...BUT CONFIDENCE IS LOW
THAT THIS WILL HAPPEN. SCATTERED THUNDERSTORMS ARE MORE LIKELY
DURING THE AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
THE REGION.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 22, 4:03 PM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT MON AUG 22 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT...PRIMARILY
AFTER MIDNIGHT.  THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA TUESDAY
THROUGH WEDNESDAY...WITH THIS CHANCE OF STORMS SINKING INTO
SOUTHEAST MISSOURI AND SOUTH CENTRAL ILLINOIS WEDNESDAY NIGHT.

HOT AND HUMID AIR WILL BRIEFLY SURGE INTO THE AREA ON WEDNESDAY...PUSHING
AFTERNOON HEAT INDEX VALUES INTO THE 100 TO 110 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:41 PM CDTSevere Thunderstorm WarningLSXCrawford34 min

Nearby

Heat Advisories in Missouri, 2011Heat Advisories in Illinois, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.